Alert archive / Indiana / Wind Advisories in 2008
Wind Advisory 5, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Mar 31, 2008, 3:16 PM EDT for 21 counties in Indiana; 4 counties in Michigan; 8 counties in Ohio. It took effect at Apr 1, 2008, 2:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2008, 3:16 PM EDT (19:16 UTC)
- In effect from
- Apr 1, 2008, 2:00 AM EDT
- Expired
- Apr 1, 2008, 2:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 311916 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 316 PM EDT MON MAR 31 2008 .A DEEPENING AREA OF LOW PRESSURE WILL TRACK FROM SOUTHERN WISCONSIN NORTHEAST INTO THE CENTRAL GREAT LAKES TONIGHT INTO TUESDAY MORNING. THIS WILL COMBINE WITH AN AREA OF HIGH PRESSURE ACROSS THE NORTHERN PLAINS TO CREATE VERY WINDY CONDITIONS OVER NORTHERN INDIANA...NORTHWEST OHIO...AND EXTREME SOUTHWEST LOWER MICHIGAN. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-010330- /O.NEW.KIWX.WI.Y.0005.080401T0600Z-080401T1800Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 316 PM EDT MON MAR 31 2008 /216 PM CDT MON MAR 31 2008/ ...WIND ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 2 PM EDT /1 PM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 2 PM EDT /1 PM CDT/ TUESDAY. WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH LATE TONIGHT INTO TUESDAY MORNING AND EARLY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH THOROUGHFARES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS73 KIWX 010257 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1057 PM EDT MON MAR 31 2008 .A DEEPENING AREA OF LOW PRESSURE WILL TRACK FROM SOUTHERN WISCONSIN NORTHEAST INTO THE CENTRAL GREAT LAKES TONIGHT INTO TUESDAY MORNING. THIS WILL COMBINE WITH AN AREA OF HIGH PRESSURE ACROSS THE NORTHERN PLAINS TO CREATE VERY WINDY CONDITIONS OVER NORTHERN INDIANA...NORTHWEST OHIO...AND EXTREME SOUTHWEST LOWER MICHIGAN. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-011100- /O.CON.KIWX.WI.Y.0005.080401T0600Z-080401T1800Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 1057 PM EDT MON MAR 31 2008 /957 PM CDT MON MAR 31 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 2 PM EDT /1 PM CDT/ TUESDAY... WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH OVERNIGHT INTO TUESDAY MORNING AND CONTINUE INTO THE EARLY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH THOROUGHFARES. USE EXTRA CAUTION. $$
000 WWUS73 KIWX 010739 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 339 AM EDT TUE APR 1 2008 .A DEEPENING AREA OF LOW PRESSURE WILL TRACK FROM NORTHERN LOWER MICHIGAN EARLY THIS MORNING INTO NORTHERN ONTARIO BY LATE AFTERNOON. THIS WILL COMBINE WITH AN AREA OF HIGH PRESSURE ACROSS THE NORTHERN PLAINS TO CREATE VERY WINDY CONDITIONS OVER NORTHERN INDIANA...NORTHWEST OHIO...AND EXTREME SOUTHWEST LOWER MICHIGAN. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-011545- /O.CON.KIWX.WI.Y.0005.000000T0000Z-080401T1800Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 339 AM EDT TUE APR 1 2008 /239 AM CDT TUE APR 1 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ THIS AFTERNOON... WINDS WILL BECOME WEST AND EVENTUALLY NORTHWEST AT 25 TO 35 MPH THIS MORNING WITH GUSTS TO 45 MPH POSSIBLE INTO EARLY AFTERNOON. THE WIND WILL SLOWLY SUBSIDE AS LOW PRESSURE MOVES AWAY LATER TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KIWX 011353 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 953 AM EDT TUE APR 1 2008 .A DEEP LOW PRESSURE AREA OVER LAKE HURON WILL MOVE INTO WEST QUEBEC BY LATE AFTERNOON. AS THE LOW TRACKS AWAY FROM THE AREA...WINDS WILL GRADUALLY DIMINISH. SUSTAINED WINDS OF AROUND 30 MPH WITH GUSTS TO OVER 40 MPH WILL DIMINISH BY LATE TODAY. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-011800- /O.CON.KIWX.WI.Y.0005.000000T0000Z-080401T1800Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 953 AM EDT TUE APR 1 2008 /853 AM CDT TUE APR 1 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ THIS AFTERNOON. SUSTAINED WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DIMINISH BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KIWX 011803 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 203 PM EDT TUE APR 1 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-011915- /O.EXP.KIWX.WI.Y.0005.000000T0000Z-080401T1800Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 203 PM EDT TUE APR 1 2008 /103 PM CDT TUE APR 1 2008/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED WINDS OF 30 MPH OR HIGHER WITH GUSTS TO 45 KNOTS ARE NO LONGER ANTICIPATED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Mar 31, 1:38 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Mar 31, 1:38 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 138 PM EDT MON MAR 31 2008 .AVIATION... IFR AND/OR LOW END MVFR CIGS/VIS EXPECTED THROUGH THIS AFTN INTO EARLY THIS EVE WITH ABUNDANT LL MOISTURE IN PLACE. ALSO SHOULD SEE SFC WINDS INCREASE THIS AFTN WITH LL INVERSION LIKELY TO MIX OUT SOME IN WARM SECTOR OF APPROACHING COLD FRONT. AS FOR RAIN CHCS THIS AFTN...EXPECT LINE OF SHOWERS/STORMS IN NE IL AND FAR NW IN TO AFFECT SBN AFTER 19Z WHILE FWA WILL BE PRIMARILY DRY WITH ISO SHOWERS/STORMS POSSIBLE. LINE OF SHOWERS/STORMS JUST WEST OF SBN DEVELOPED IN AREA OF DEEP MOISTURE CONVERGENCE IN MO THIS AM AND IS NOW TRACKING CLOSE TO BAROCLINIC ZONE FROM THE IL/WI BORDER NORTHEAST INTO CENTRAL MI. INTENSITY OF STORMS BEGINNING TO WEAKEN PER WARMING CLOUDS TOPS VIA IR SATELLITE AND MORE STABILITY THROUGHOUT THE COLUMN DOWNSTREAM. STILL THINK THIS COMPLEX OF SHOWERS/STORMS WILL IMPACT SBN IN THE TIMEFRAME MENTIONED ABOVE. NO MAJOR CHANGES MADE TO THE TAFS TONIGHT INTO TUE AM AS STILL EXPECTING ANOTHER...STRONGER...LINE OF SHOWERS/STORMS TO TRANSLATE THROUGH FROM WEST TO EAST BTW 03Z AND 09Z ALONG A STRONG COLD FRONT. EXPECT STRONG WINDS AND IFR CONDITIONS WITH THIS LINE OVERNIGHT. MVFR CIGS...GUSTY WINDS NEAR 30 KNOTS...AND MAINLY DRY CONDITIONS ARE EXPECTED BEHIND THE FRONT AFTER 08Z IN SBN AND 10Z IN FWA. && .PREV DISCUSSION... /ISSUED 1131 AM EDT MON MAR 31 2008/ UPDATE... UPDATED ZONES TO GET RID OF MORNING WORDING IN ZONES. OTHERWISE...LOWERED POPS THROUGH 19Z ACROSS THE ENTIRE REGION AS BAROCLINIC ZONE HAS LIFTED NORTH OF CWA WITH JUST WIDELY SCATTERED RAIN SHOWERS EXPECTED. KEPT WITH LIKELY POPS AFTER 19Z IN THE NORTH AND WEST FROM 19Z TO 00Z AS LINE OF SHOWERS/STORMS OVER THE NORTHERN HALF OF IL WILL TRANSLATE NE. THIS LINE OF SHOWERS/STORMS IS LOCATED WELL AHEAD OF THE SFC COLD FRONT AND DEVELOPED OVER MO THIS MORNING NEAR AREA OF DEEP MOISTURE CONVERGENCE. LINE IS NOW TRACKING NE NEAR/ALONG BAROCLINIC ZONE AND SHOULD WEAKEN A LITTLE WITH TIME. ACTIVITY OVER IL IS MAINLY ELEVATED AT THIS TIME DUE TO EXTENSIVE CLOUD COVER IN PLACE. THEREFORE...THINKING ANY STORM ACTIVITY WILL REMAIN ELEVATED WHICH WILL LIMIT THE SEVERE THREAT THIS AFTN. SHORT TERM... TODAY AND TONIGHT... WARM FRONT ACROSS NORTHWEST FORECAST AREA EARLY THIS MORNING AND GRADUALLY LIFTING NORTH. ABUNDANT LOW LEVEL MOISTURE IN PLACE AND THETA E ADVECTION TO CONTINUE THROUGH THE DAY IN WARM SECTOR. STILL NO STRONG FORCING TO FOCUS PRECIPITATION TODAY BUT COLD FRONT TO THE WEST WILL APPROACH THIS EVENING WITH INCREASING CHANCES FOR WIDESPREAD CONVECTION. SATELLITE AND SURFACE OBSERVATIONS SHOW OVERCAST SKIES AND AREAS OF FOG...WHICH IS LOCALLY DENSE NEAR WARM FRONT WHERE WINDS REMAIN LIGHT. EXPECT FOG TO CONTINUE INTO MID MORNING BEFORE FRONT LIFTS FAR ENOUGH NORTH AND GRADIENT WINDS INCREASE TO BEGIN MIXING. HAVE ADDED FOG TO GRIDS THROUGH MID MORNING. REGIONAL RADAR MOSAIC SHOWS A FEW CONCENTRATED AREAS OF SHRA WITH SOME ISOLATED TSRA. ONE BATCH OF RAIN OVER NORTHEAST FORECAST AREA AND MOVING NORTHEAST. THIS RAIN SHOULD BE OUT OF FORECAST AREA BY 12Z. ANOTHER AREA ACROSS SOUTHERN INDIANA LIFTING SLOWLY NORTHEAST AS WELL AS A DEVELOPING BAND OF SHRA OVER CENTRAL IL. WITH INCREASING THETA E AIR TODAY AND MODEST LOW LEVEL JET INCREASING TO OVER 50 KNOTS LATE THIS AFTERNOON...EXPECT SCATTERED TO NUMEROUS SHOWERS THROUGHOUT THE DAY. RELYING ONCE AGAIN ON NAM WRF 4KM MODEL AS IT DID A RATHER DECENT JOB WITH PCPN AREAS ON SUNDAY. THIS SUGGEST RAIN TO THE SOUTH WILL MOVE NORTH AND EXPAND SOME TODAY BUT WANE IN THE AFTERNOON HOURS AS CONVECTIVE LINE UPSTREAM ORGANIZES. HAVE SIMPLIFIED GRIDS TO NUMEROUS SHOWERS TODAY WITH ISOLATED TSRA MENTION GIVEN ELEVATED MARGINAL INSTABILITY. AS MENTIONED...BETTER CHANCES FOR WIDESPREAD SHRA AND TSRA THIS EVENING AND OVERNIGHT AHEAD OF MAIN COLD FRONT. USED THE NAM WRF 4KM AGAIN FOR TIMING AS IT HAS THE BEST CONVECTIVE PARAMETERS. ITS OUTPUT SUGGEST A LITTLE FASTER TIMING WITH CONVECTIVE LINE THAN OPERATIONAL MODELS. THIS SEEMS REASONABLE AS ITS DEVELOPMENT IS AHEAD OF STRONG SHORT WAVE WHICH APPEARS TO BE OUT AHEAD OF MAIN COLD FRONT. EXPECTING THIS LINE TO ENTER NORTHWEST FORECAST AREA AROUND 00Z AND CROSS THE REGION THROUGH 06 TO 09Z. MOST MODELS NOW IN AGREEMENT ON PCPN ENDING QUICKLY AFTER 09Z. TRENDED POPS AND WX GRIDS DOWN LATE TONIGHT TO JUST CHANCE GIVEN THE AGREEMENT AND TRENDS. WIND FIELDS REMAIN QUITE STRONG WITH THIS SYSTEM TONIGHT BUT SURFACE BASED INSTABILITY BEING ADVERTISED AS WEAK TO NON EXISTENT BY THE MODELS GIVEN TIMING AND EXTENSIVE CLOUD COVER EXPECTED. AS MENTIONED BY SPC...CANNOT RULE OUT SOME POCKETS OF SURFACE BASED INSTABILITY WHICH COULD ENHANCE STORM STRENGTH. WIND FIELDS CERTAINLY STRONG ENOUGH FOR SEVERE AND EVEN TOR POTENTIAL GIVEN STRONG SHEAR VALUES. SURFACE BASED INSTABILITY REMAINS THE LIMITING FACTOR AND WILL NEED TO BE MONITORED. WILL CONTINUE WITH STRONG WORDING MENTION IN HWO BUT WOULD NOT BE SURPRISED TO SEE SLIGHT RISK EXPANDED IF MORE INSTABILITY IS REALIZED TODAY AND CONVECTIVE LINE BECOMES ORGANIZED UPSTREAM. LONG TERM... MODELS IN DECENT AGREEMENT ON POSITION/STRENGTH OF SFC LOW CENTERED OVER LAKE HURON AT 12Z TUE WITH CDFNT TRAILING S-SW ACROSS NW OH INTO SRN INDIANA. ALSO GOOD AGREEMENT ON DRY SLOT PUSHING ACROSS NRN INDIANA AND INTO NW OH AT THAT TIME, SUGGESTING PRECIP WILL END WITH FROPA IF NOT BEFORE. WRAP AROUND LOW LEVEL MOISTURE EXPECTED TO MOVE INTO THE AREA FROM THE NW DURING THE DAY AND MAY COMBINE WITH STRONG CAA TO PRODUCE SOME LIGHT RAIN/SNOW... MAINLY ACROSS NRN PORTION OF CWA. CYCLONIC FLOW WILL WANE TUE NGT AS HIGH PRESSURE BUILDS INTO THE AREA. THIS SHOULD ALLOW FOR DIMINISHING CLOUD COVER AND LIGHT WINDS RESULTING IN MINS WELL BELOW NORMAL IN THE 20S. FAIR WX WILL CONT THROUGH THE DAY ON WEDNESDAY WITH JUST SOME HIGH CLOUDS EXPECTED AS THE HIGH PRESSURE SYSTEM MOVES EAST TO THE LOWER GRTLKS AND ANOTHER LOW PRESSURE SYSTEM MOVES INTO THE SOUTHERN PLAINS. NAM/GFS AND MOST GFS ENSEMBLES INDICATE SOME OVERRUNNING PRECIP WILL REACH OUR SRN COUNTIES BY 12Z THU AS WARM FRONT ASSOCIATED WITH THIS SYSTEM STRENGTHENS OVER THE OH VALLEY. HWVR...00Z ECMWF WAS CONSIDERABLY SLOWER TO DEVELOP AND MOVE THIS SYSTEM E-NE INTO OUR AREA. GIVEN THIS RATHER LARGE DIFFERENCE IN THE MEDIUM RANGE MODELS ON TIMING THIS FEATURE... RELUCTANT TO MAKE SGFNT CHANGES SO HELD OFF ON ADDING POPS TO WED NGT ATTM. MODEL CONSENSUS DOES SEEM TO BE THAT THIS SYSTEM WILL TAKE A TRACK THROUGH THE OHIO VALLEY. WITH CWA ON COOL SIDE OF THE SFC LOW TRACK... EXPECT TEMPS WILL STRUGGLE TO RISE THU AND LOWERED OUR GOING HIGHS A FEW DEGREES. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR LMZ043-046. && SHORT TERM...LASHLEY LONG TERM...TAYLOR AVIATION/UPDATE...STEINWEDEL
Hazardous weather outlook, Mar 31, 4:37 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 437 AM EDT MON MAR 31 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-010845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 437 AM EDT MON MAR 31 2008 /337 AM CDT MON MAR 31 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS TODAY. A LINE OF STRONG THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW SEVERE THUNDERSTORMS COULD OCCUR AS THERE WILL BE VERY STRONG WINDS IN PLACE. HOWEVER...INSTABILITY WILL BE A LIMITING FACTOR. HEAVY RAINFALL REMAINS POSSIBLE WITH THESE THUNDERSTORMS TONIGHT...WITH SOME LOCATIONS RECEIVING BETWEEN ONE AND TWO INCHES OF RAIN. MORE INFORMATION ON THE FLOODING POTENTIAL CAN BE FOUND IN THE HYDROLOGIC OUTLOOK PRODUCT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR MORE RAIN THURSDAY INTO FRIDAY...POSSIBLY HEAVY AGAIN AS YET ANOTHER STRONG STORM SYSTEM MOVES THROUGH THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... A LINE OF STRONG THUNDERSTORMS IS EXPECTED TONIGHT AND A FEW ISOLATED SEVERE STORMS COULD OCCUR. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-010845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 437 AM EDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS TODAY WITH A BETTER CHANCE FOR STRONG THUNDERSTORMS TONIGHT. CONDITIONS HAZARDOUS TO SMALL CRAFT CAN BE EXPECTED THIS AFTERNOON AND TONIGHT. SOUTH TO SOUTHWEST WINDS OF 20 TO 25 KNOTS AND WAVES INCREASING TO 3 TO 5 FEET CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE INTO TUESDAY NIGHT. NORTHWEST WINDS OF 20 TO 25 KNOTS AND WAVES BETWEEN 4 AND 7 FEET CAN BE EXPECTED. CONDITIONS HAZARDOUS TO SMALL CRAFT MAY ONCE AGAIN DEVELOP THURSDAY INTO FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
Nearby
Wind Advisories in Indiana, 2008Wind Advisories in Ohio, 2008Wind Advisories in Michigan, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.